Returning pain from bone mets - 1289033

4 posts / 0 new
Last post
stage4gf
Returning pain from bone mets - 1289033

When my fiance was first diagnosed, his NSCLC spread to his bones throughout his body. His hips and low back were the area of most pain and he received palliative radiation in February. He's currently on afatinib and responding very well. His most recent scans two weeks ago shows a complete response in his lungs and lymph nodes. Our doctors have advised that it's hard to tell the status of his bone mets on scans since the bone becomes permanently damaged and we should pay more attention to his symptoms instead. In the last month he's had increasing pain in his hips again but it comes and goes. It's not something that he deals with every day. Has anyone with bone mets dealt with lasting/returning pain? Is this possibly just a result of permanent damage from the cancer and radiation? Not to mention he was on decadron for brain mets and back on it again. Just nervous because he had another bad day yesterday and needed his morphine. Then he's better again today. We're wondering if it almost becomes like an arthritis thing where he's dealing with more pain due to the weather and activity? Anyone have tips or tricks for dealing with this? Should we talk to our doc about repeat radiation?

catdander
Hi gf,

Hi gf,

I'm so sorry to hear about such a young man dealing with this diagnosis. He one lucky cookie to have your support. I'm afraid that it's going to be difficult to tell what's going on in a previously radiated area. If cancer is causing pain it usually doesn't come and go. Though if there is worsening pain, say it comes and goes more often or more intensely that can be a sign that it's caused by cancer.

The answer to your question about scarring and bone pain becoming like arthritis I'd say yes that's absolutely possible. Especially along pathways that carry so many nerves scarring can be a cause for pain. On a personal note my husband was diagnosed with metastatic nsclc in 09 and today has no evidence of cancer. For whatever reason he's one of the luckiest people I've seen or read about. However there are lots of lasing effects. One being scar tissue from the pancoast tumor, radiation and surgery which causes pain in his shoulder and ribs. The amount of movement during any given activity definitely dictates how long recovery from said activity will last.

I wish I could tell you more about what to expect. The most important advise is let his cancer center know about new or worsening symptoms. They are the ones who can who will know best how to handle the situation. If he isn't being seen on a regular basis at Cleveland Clinic another visit would surely help answer questions. Dr. Pennell is tops in communicating with people affected by lung cancer.

Please keep us posted and I hope you fiance continues to do well on afatinib.
Best of luck,
Janine

garyc
Hi gf, I too have bone mets

Hi gf, I too have bone mets which are about to be treated. Ive been advised to take a NSAID (non steroid anti inflammatory drug) called 'Flarin' that is supposed to be great for bone met pain sufferers. Check it out...Regards Gary

JimC
Hello,

Hello,

To anyone unfamiliar with the drug "flarin" (as I was), it is another name for ibuprofen. Check with your doctor before taking it, to be certain you don't have any conditions which it would exacerbate.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>